Thunderstorm Wind, Leavenworth
- When
- May 2, 12:28 AM CST
- Where
- Leavenworth County, 0.69 mi S of Tonganoxie
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.110, -95.080
A Bow Echo with winds to 70 mph, moved across extreme eastern Kansas in|the early morning hours of May 2, 2008. The winds caused several power|poles and lines to be downed, along with many trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A Bow Echo with winds to 70 mph, moved across extreme eastern Kansas in|the early morning hours of May 2, 2008. The winds caused several power|poles and lines to be downed, along with many trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 1, 11:37 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1237 AM CDT FRI MAY 2 2008 .UPDATE... CONVECTION HAS TEMPORARILY UNDERGONE A FAIRLY RAPID DOWNTURN IN INTENSITY AS OUTFLOW FROM PREVIOUS CONVECTION HAS PUSHED SOUTH AND CREATED A MESO WARM FRONT ARCING FROM RANDOLPH COUNTY TO LINN AND ANDERSON COUNTIES IN KANSAS...EFFECTIVELY UNDERCUTTING UPDRAFT COLUMNS WITH MORE STABILIZED RAIN COOLED AIR. IN ADDITION...STORMS PROPAGATING ACROSS NERN MISSOURI ARE BEGINNING TO OUTRUN THE INSTABILITY AXIS AND SUPPORTIVE SHEAR...LEADING TO MORE PULSING CONVECTION. HOWEVER...RAPID UPSCALE CONVECTIVE GROWTH NOW OCCURRING ALONG THE COLD FRONT (WHICH HAS OVERTAKEN THE DRYLINE) IN AN AREA OF EXTREME UPPER LEVEL DIFFLUENCE AND DEEP LAYER VERTICAL MOTION. MLCAPES AHEAD OF THE COLD FRONT REMAIN 1500-2000 J/KG WITH 0-6 KM SHEAR VALUES IN EXCESS OF 50 KT ADVECTING ACROSS THE BOUNDARY. WARM SECTOR IS CURRENTLY BEING REINVIGORATED BY A H8 40-50KT LLJ WITH +13C DEWPOINTS...WHICH SHOULD BEGIN TO LIFT THE MESO WARM FRONTAL BOUNDARY NWD WITH TIME. THE QUICKLY DEVELOPING LINEAR CONVECTION SHOULD SLOWLY MOVE EAST OVER THE NEXT SEVERAL HOURS IN RELATION TO THE MIDLEVEL LOW CENTER PUNCHING EWD. ELEMENTS WITHIN THE LINE WILL PROPAGATE NORTHEAST...AND ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE LINE...LOW LEVEL SHEAR (0-1 KM SRH 200-300 M2/S2 AND 0-3KM SRH 300-400 M2/S2) WOULD SUPPORT EMBEDDED SUPERCELLULAR AND QLCS STRUCTURE WITH POSSIBLE BOW HEAD OR INFLOW NOTCH TORNADOES...AS ALREADY HAS BEEN OBSERVED FROM KICT RADAR. INITIAL NRN MORE ISOLATED SUPERCELL ACROSS FAR NERN KANSAS MAINLY A HAIL THREAT...WITH THE AFOREMENTIONED LINEAR FEATURE ENTERING ERN KANSAS CWA COUNTIES BETWEEN 1 AM AND 130 AM. 21 ...PREVIOUS UPDATE... /510 PM CDT FRI MAY 1 2008/ WATCHING POTENTIAL OF STORM DEVELOPMENT LATE THIS AFTERNOON IN MOISTURE AXIS THAT CURRENTLY EXTENDS FROM NORTHEAST OKLAHOMA NORTHEAST ALONG KANSAS AND MISSOURI BORDER. 21Z TOPEKA SOUNDING WHICH WAS WEST OF THIS AXIS...SHOWING CAPPING HAS GREATLY ERODED JUST WEST OF THE MOISTURE AXIS AND VISIBLE SATELLITE SHOWING TOWERING CU DEVELOPING ALONG WITH WESTERN EDGE OF THIS MOISTURE AXIS...WHERE CAP IS WEAKENING. IMPRESSIVE SURFACE HEATING HAS OCCURRED THIS AFTERNOON...WITH TEMPERATURES IN THE LOW TO MID 80S AND LOW AND MID LEVEL LAPSE RATES ARE IMPRESSIVE AS WELL...WHICH WOULD POINT TO STRONG UP DRAFTS IS STORMS CAN DEVELOP. LIMITING FACTOR REMAINS THE LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS STILL STRUGGLING IN THE LOWER 60S UP INTO WESTERN AREAS. STILL GOOD ENOUGH TO SUPPORT INDIVIDUAL STORMS...AND WITH BULK SHEAR VALUES IN THE 40 KT RANGE...WOULD BE GOOD ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FOR WARNING PURPOSES...WITH FREEZING LEVELS RUNNING IN THE 11-12K FT RANGE...WOULD EXPECT ONE INCH HAIL WITH 50 DBZ TO 30K FT AND 60 DBZ IN THE 25K FT RANGE. VILS AROUND 50 WOULD ALSO POINT TO 1 INCH HAIL. DURING THE LATE EVENING HOURS...MAY SEE DRY LINE RETREATING BACK TOWARD THE COLD FRONT AND A SURFACE LOW THAT IS CURRENTLY DEEPENING IN THE OKLAHOMA PANHANDLE...AND IS EXPECTED TO MOVE INTO SOUTH CENTRAL KANSAS BY 03Z. AS THE UPPER LOW EMERGES INTO THE PLAINS TONIGHT...ITS ADDED DYNAMICS SHOULD CONTRIBUTE TO ADDITIONAL DEVELOPMENT OF STORMS ALONG THIS FRONT...WITH MORE HEAVY RAINFALL POSSIBLE INTO THE AREA OVERNIGHT. PC && .PREV DISCUSSION... /419 PM CDT FRI MAY 1 2008/ MAIN FOCUS OF THE FORECAST CONTINUES TO BE WITH STORM DEVELOPMENT AND SEVERE POTENTIAL FROM THIS EVENING INTO FRIDAY MORNING. TEMPERATURES HAVE WARMED QUITE SUBSTANTIALLY TODAY AHEAD OF THE SURFACE LOW NOW CENTERED OVER EAST CENTRAL NEBRASKA. DEWPOINTS HAVE RECOVERED SOME TODAY...WITH SCATTERED READINGS IN THE LOWER 60S ACROSS EASTERN KANSAS AND WESTERN MISSOURI. WINDS WERE RATHER STRONG THIS AFTERNOON...WITH GUSTS INTO THE UPPER 30 MPH RANGE...BUT HAVE REMAINED BELOW ADVISORY CRITERIA. THEREFORE...HAVE CANCELLED THE WIND ADVISORY. A SUBSTANTIAL CAP HAS KEPT CONVECTION FROM INITIATING THUS FAR. MODEL INDICATIONS ARE THAT THE CAP IS WEAKENING THIS AFTERNOON...AND MAY BE BROKEN THIS EVENING MAINLY ALONG THE DRYLINE/COLD FRONT. HAVE BEEN WATCHING THE DRYLINE PUSH EAST TODAY...AND APPEARS TO HAVE REACHED RIGHT TO THE MISSOURI BORDER WITH NEBRASKA...SOUTH TO EMPORIA AND INTO NORTH CENTRAL OKLAHOMA. THE EDGE OF THE SURFACE MOIST AXIS/PSEUDO DRYLINE IS EXPECTED TO PUSH A BIT FURTHER EAST THIS EVENING. THE RUC FORECAST MODEL INDICATES THE DRYLINE MAY REACH A CLARINDA TO KANSAS CITY LINE BEFORE RETROGRADING SOME AFTER 00Z. THIS SOLUTION MAY BE REASONABLE...AS THE PUSH OF THE UPPER JET MAX WITH THE MAIN PART OF THE UPPER LOW MAY WHAT IS NEEDED LATER TONIGHT. THE NAM HAS BEEN THE FASTER OF THE SOLUTIONS TODAY WITH THE COLD FRONT/DRYLINE PROGRESSION...WHILE THE GFS HAS BEEN ON THE SLOWER END. THE SREF AND RUC HAVE BEEN MORE IN THE MIDDLE. THE LATEST 18Z NAM LOOKS MORE REASONABLE THAN ITS FASTER 12Z COUNTERPART. STILL NOT SURE THAT ANY ONE MODEL IS FAR SUPERIOR TODAY. THE SURFACE LOW PRESSURE SYSTEM OVER EAST CENTRAL NEBRASKA WILL CONTINUE TO OCCLUDE TONIGHT...WHILE A SECOND SURFACE LOW STARTS TO PROGRESS EASTWARD FROM THE PANHANDLE REGION. THE SURFACE FRONTAL BOUNDARY BETWEEN THESE TWO LOW PRESSURE CENTERS WILL PUSH SLOWLY EAST INTO THE FORECAST AREA TONIGHT...AND EVENTUALLY OVERTAKE THE DRYLINE LATER TONIGHT. AS FOR CONVECTIVE INITIATION...AM SEEING SOME SIGNS OF BETTER VERTICAL CUMULUS DEVELOPMENT NOW ACROSS THE FLINT HILLS IN SOUTHEAST KANSAS. EXPECTATIONS ARE THAT THUNDERSTORMS MAY FIRE FIRST IN THIS AREA WHERE THE CAP IS EXPECTED TO BE BROKEN BY LATE AFTERNOON. ADDITIONAL DEVELOPMENT NEAR THE DRY LINE IS EXPECTED TO BUILD NORTHEAST INTO THE FORECAST AREA...FROM EAST CENTRAL KANSAS NORTH AND EAST INTO WESTERN MISSOURI FROM MID TO LATE EVENING. SUPERCELLS WILL BE POSSIBLE THIS EVENING...WITH THUNDERSTORMS THEN EXPECTED TO EVOLVE MORE INTO A LINE OF STORMS AS THE FRONT STARTS TO MOVE ACROSS THE FORECAST AREA DURING THE OVERNIGHT TONIGHT. THE PRIMARY SEVERE THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...BUT THERE IS ALSO AN ISOLATED TORNADO THREAT. THE FRONT WILL PUSH RATHER SLOWLY EAST ACROSS THE FORECAST AREA TONIGHT...SO CONVECTION IS EXPECTED TO REMAIN ACROSS PORTIONS OF CENTRAL MISSOURI INTO THE MORNING HOURS TOMORROW. THERE ARE SOME CONCERNS THAT WITH THE SLOW MOVEMENT OF THE FEATURES THAT PRECIPITATION AMOUNTS COULD EXCEED ONE INCH MAINLY ACROSS CENTRAL MISSOURI...EVEN THOUGH INDIVIDUAL STORMS SHOULD MOVE QUICKLY. HEADWATER GUIDANCE IS JUST LESS THAN AN INCH AND A HALF IN THAT AREA. WILL HAVE TO KEEP ALERT IF DURATION OF PRECIPITATION LOOKS TO BE LONG ENOUGH THAT WE MIGHT HAVE FLOODING CONCERNS. NOT MANY CHANGES MADE FOR THE FRIDAY INTO SATURDAY TIME FRAME...WITH COOLER TEMPERATURES MOVING IN AND SOME LOW END PRECIPITATION CHANCES FOR PRECIPITATION WRAPPING AROUND THE BACKSIDE OF THE DEPARTING SYSTEM. STOFLET LONG RANGE (SUNDAY-THURSDAY)... EARLY PART OF EXTENDED APPEARS RATHER TRANQUIL AS WEAK UPPER LEVEL RIDGING BUILDS ACROSS CENTRAL PLAINS. RIDGING EXPECTED TO HOLD AT LEAST THROUGH MID-WEEK WITH SPLIT FLOW KEEPING SOUTHERN STREAM QUASI-CUTOFF LOW ANCHORED OVER BAJA. NAEFS PESSIMISTIC IN LIFTING LOW TOO QUICKLY WITH THE BULK OF THE MEMBERS DEPICTING UPPER LOW REMAINING OVER BAJA THROUGH WEDNESDAY...THOUGH OPERATIONAL GFS STARTS LIFTING SYSTEM INTO PLAINS BY WEDNESDAY NIGHT. 00Z EC SIMILAR IN TIMING WITH 12Z GFS...BUT THERE APPEARS TO BE ENOUGH VARIANCE IN THE ENSEMBLE MEMBERS TO QUESTION BOTH MODELS SOLUTIONS. GIVEN EXPECTED SLOWER MOVEMENT OF POTENTIAL WEATHER MAKER...BACKED OFF ON PRECIPITATION CHANCES IN THE MONDAY THROUGH TUESDAY NIGHT TIME PERIOD...BUT MAINTAINED LOW CHANCES POPS WEDNESDAY INTO THURSDAY. THE EVENTUAL SYSTEM THAT DOES EJECT INTO PLAINS WILL BE RATHER POTENT...BUT MIXED SIGNALS ON WHETHER IT WILL BRING HEAVY RAIN OR SEVERE THREAT GIVEN DIFFERENCES IN UPPER LOW TRACK. AS FAR AS TEMPERATURES...SURFACE RIDGING AND LOW LEVEL EAST TO SOUTHEAST FLOW WILL KEEP TEMPERATURES A FEW DEGREES BELOW SEASONAL NORMALS EARLY IN THE PERIOD. MAY BE A LITTLE OPTIMISTIC WITH TEMPERATURES ON MONDAY...HOWEVER STRONGER INSOLATION SHOULD HELP TO MODIFIED COOLER AIRMASS THAT LINGERS WITH SURFACE HIGH. BY TUESDAY...EXPECT TO SEE TEMPERATURES CLIMBED BACK TOWARD NORMAL BY TUESDAY AS HEIGHTS BUILD AND SURFACE FLOW BECOMES MORE SOUTHERLY...THOUGH INCREASING LOW LEVEL MOISTURE ADVECTION WILL LIMIT THE EXTEND OF WARM-UP. OVERALL..USED A BLEND OF GRIDDED MOS AND ECMWF SURFACE TEMPERATURES FOR TEMPERATURE TRENDS. DEPENDING ON MODE OF PRECIPITATION EVOLUTION ON THURSDAY...MAY NEED TO LOWER TEMPERATURES A CATEGORY. 24 && .AVIATION... FOR THE 06Z TAFS...IMMEDIATE THREAT IS TIMING OF SQUALL LINE MOVING ACROSS NORTHEAST KANSAS. LOCAL ARW WRF HANDLING CONVECTION FAIRLY WELL...WITH NORTHERN END OF LINE MOVING INTO THE KSTJ AND KMCI TAFS BETWEEN 0630-0700 UTC AND INTO THE KMKC TAF BETWEEN 07 AND 08 UTC. THE MOST INTENSE PART OF THE LINE LIKELY WILL PASS SOUTH OF KMCI AND KSTJ...WITH KMKC EXPERIENCING STRONGER PORTION OF LINE. BASED ON CIGS ACROSS NORTHEAST KANSAS...LOWERED CIGS INTO MVFR RANGE AS A RESULT OF +TSRA AND ADDED GUSTS UP TO 45KT...THOUGH WOULD NOT BE SURPRISED TO SEE GREATER THAN 50KTS. AFTER LINE CLEARS...AM A LITTLE MORE OPTIMISTIC WITH CIG RECOVERY COUNTER TO MET AND MAV GUIDANCE WHICH KEEP MVFR CIGS THROUGH AT LEAST MID-MORNING. BEYOND 15 UTC...THE ONLY FORECAST CONCERN WILL BE SOUTH TO SOUTHWEST WINDS WITH POTENTIAL GUSTS TO 30KTS. 24 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT THU MAY 1 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CURRENT THINKING IS THAT THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING TOWARDS 6 PM IN THE VICINITY OF A DRY LINE EXTENDING FROM NEAR MARYVILLE...TO SAINT JOSEPH...THEN SOUTHWEST INTO EASTERN KANSAS WEST OF THE KANSAS CITY METRO AREA. IF THESE STORMS DEVELOP...THEY WILL HAVE TO POTENTIAL OF PRODUCING DAMAGING HAIL...WINDS AND ISOLATED TORNADOES AS THEY MOVE TO THE EAST DURING THE EARLY EVENING HOURS. THEN DURING THE LATE EVENING HOURS...THE FOCUS SHOULD SHIFT MORE TOWARD DEVELOPMENT ON A COLD FRONT THAT WILL BE SITUATED FROM SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. INITIALLY THE STRONGER STORMS WOULD DEVELOP ON THIS BOUNDARY IN SOUTHEAST KANSAS...TO THE SOUTHWEST OF THE OUTLOOK AREA...BUT WOULD BE EXPECTED TO DEVELOP NORTH AND EAST ALONG THE FRONT INTO EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI DURING THE OVERNIGHT HOURS AS A SURFACE LOW MOVES NORTHEAST ALONG THE COLD FRONT. THESE STORMS WOULD ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL...AND MAY ALSO PRODUCE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING ISSUES...ESPECIALLY IF IT FALLS ACROSS THE RIVERS THAT HAVE EXPERIENCED RECENT FLOODING. ALL OF THIS WILL HINGE ON THE POSITION OF THE MOISTURE AXIS AND THE SURFACE BOUNDARIES TONIGHT. EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES SHOULD MONITOR LATER FORECAST DISCUSSION PRODUCTS AND OUTLOOKS AS THIS SITUATION EVOLVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...DEPENDING ON HOW FAR EAST THE SURFACE FRONT MAKES IT TONIGHT...CENTRAL MISSOURI WILL STILL HAVE THE POTENTIAL OF SEVERE WEATHER AND HEAVY RAINFALL FRIDAY MORNING. HOWEVER...THE FRONT SHOULD SWING EAST OF THE REGION BY MIDDAY ENDING THE THREAT OF SEVERE WEATHER AND FLOODING RAINS. THE THREAT OF THUNDERSTORM ACTIVITY WILL INCREASE BY THE MIDDLE OF THE WEEK AS AN UPPER LEVEL SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHWEST UNITED STATES. THOUGH THE THREAT WILL RETURN AS EARLY AS LATE TUESDAY NIGHT...THE BEST CHANCES WILL OCCUR IN THE WEDNESDAY-THURSDAY TIMEFRAME. AT THIS TIME...THERE REMAINS SOME DISCREPANCIES ON THE EXACT TRACK OF THE UPPER SYSTEM...WHICH WILL DICTATE WHETHER THE HEAVY RAINFALL OR SEVERE WEATHER WILL BE THE PRIMARY THREAT FROM THE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. AND DURING THE LATE EVENING AND OVERNIGHT HOURS...SPOTTER ACTIVATION MAY BE NEEDED FROM EASTERN KANSAS INTO WESTERN AND CENTRAL MISSOURI. PC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1023 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 1 W WINSTON 39.87N 94.16W
05/01/2008 E1.00 INCH DAVIESS MO LAW ENFORCEMENT
I-35 AND 69 HIGHWAY AT EXIT 61...WINSTON TRUCK STOP.
&&
MSINGERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1033 PM CDT THU MAY 1 2008 MOZ025-020400- MACON- 1033 PM CDT THU MAY 1 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN MACON COUNTY UNTIL 1100 PM CDT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF BUCKLIN...OR 12 MILES NORTHEAST OF MARCELINE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... LA PLATA BY 1100 PM CDT. THE TOWNS OF NEW CAMBRIA...ETHEL...ELMER AND SOUTH GIFFORD ARE ALSO IN THE PATH OF THIS STORM. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL ETHEL 39.89N 92.74W
05/01/2008 M0.25 INCH MACON MO PUBLIC
&&
GAMISSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1055 PM CDT THU MAY 1 2008 MOZ017-025-020430- ADAIR-MACON- 1055 PM CDT THU MAY 1 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ADAIR AND NORTHERN MACON COUNTIES UNTIL 1130 PM CDT... AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KIRKSVILLE TO 7 MILES NORTH OF CALLAO...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... LA PLATA BY 1105 PM CDT. ATLANTA BY 1110 PM CDT. BRASHEAR BY 1120 PM CDT. THE TOWNS OF ELMER...MILLARD...KIRKSVILLE REGIONAL ARPT AND GIBBS ARE ALSO IN THE PATH OF THESE STORMS. NICKEL SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH A BRIEF DOWNPOUR AND CLOUD TO GROUND LIGHTNING. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BLUE MOUND 38.09N 95.01W
05/01/2008 E1.00 INCH LINN KS LAW ENFORCEMENT
&&
MSINGERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1213 AM CDT FRI MAY 2 2008 KSZ102-MOZ011-020545- DONIPHAN-HOLT- 1213 AM CDT FRI MAY 2 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DONIPHAN AND SOUTHERN HOLT COUNTIES UNTIL 1245 AM CDT... AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF HIGHLAND...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... HIGHLAND BY 1230 AM CDT. WHITE CLOUD BY 1240 AM CDT. FOREST CITY AND OREGON BY 1245 AM CDT. THE TOWN OF IOWA POINT IS ALSO IN THE PATH OF THIS STORM. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
The Pleasant Hill radar (KEAX), 78 km away, was scanning. The volume nearest the first event began at 06:27 UTC.
16 thunderstorm wind. Local standard time, as filed.
Roof damage was reported to a drywall company on 159th Street.
Widespread large tree damage was reported. Large area of power outages reported at Tonganoxie, Basehor, and Lansing.
Widespread large trees were reported down throughout Leavenworth county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97013, 97009, 97014, 99974, 97015, 97016, 97017, 97018, 97019, 97020, 97021, 97010, 97022, 97023, 97024, 97012.